MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801428
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a false negative anti-hbc (ahbc) result was obtained when a vitros ahbc level 2 reactive control (lot 1240) was tested using vitros ahbc reagent lot 2780 on a vitros xt7600 integrated system.A definitive cause of the event was not established.A vitros ahbc lot 2780 reagent issue is an unlikely contributor to the event as qc results from mas and vitros ahbc control testing were deemed acceptable prior to and following the event.Additionally, ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros ahbc reagent lot 2780 there was no evidence of a malfunction, however, as no diagnostic precision testing was conducted to verify the performance of the vitros xt7600 integrated system, an instrument issue cannot be ruled out as a contributor to the event.A pre-analytical handling issue cannot be ruled out as a contributor to the event as no information was provided when requested in relation to the handling of the vitros ahbc level 2 reactive control around up to the event.The customer confirmed that they had no further issues with vitros ahbc results since the latest event and that a new vial of the vitros ahbc level 2 reactive controls resolved the issue.An issue isolated to a single vitros ahbc level 2 reactive control vial cannot be ruled out as a contributor to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a false negative anti-hbc (ahbc) result was obtained when a vitros ahbc level 2 reactive control (lot 1240) was tested using vitros ahbc reagent lot 2780 on a vitros xt7600 integrated system.Vitros ahbc result of 1.22 s/c (negative) versus the expected result of reactive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The false negative vitros ahbc result was obtained when the customer was processing a non-patient fluid and was not reported from the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19179975
Report Number3007111389-2024-00091
Device Sequence Number20610462
Product Code LOM
UDI-Device Identifier10758750001217
UDI-Public10758750001217
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Catalogue Number6801428
Device Lot Number2780
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown